Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 228, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2001, 10:06 PM CDT for Emmet County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 13, 2001, 10:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Emmet County, IA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4556 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 20.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 140306 SVRDSM IAC063-140330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1006 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EMMET COUNTY IN NORTHWEST IOWA * UNTIL 1030 PM CDT * AT 1002 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ESTHERVILLE...OR ABOUT 24 MILES NORTHEAST OF SPENCER...MOVING NORTHEAST AT 60 MPH. * THE STORM IS NEAR GRUVER NOW, IN ARMSTRONG...DOLLIVER...AND RINGSTED BY 1020 PM. DAMAGING WINDS OF 60 TO 70 MILES AN HOUR ARE LIKELY IN THE WARNED AREA. STAY AWAY FROM WINDOWS DURING A SEVERE STORM...WIND GUSTS OVER 70 MPH COULD BLOW THEM OUT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR NORTHWEST IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR WEST CENTRAL IOWHA. LAT...LON 4349 9491 4326 9490 4326 9447 4350 9448
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:57 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 13, 5:57 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 557 PM CDT WED JUN 13 2001 PER SELS DISC, XPCT 427 TO BE DROPPED BY 00Z. AL ALSO DROP FFA FOR ENTIRE CWA ATTM. UPDTS SHUD BE OUT DURG THE NXT HR. .DSM...FLASH FLOOD WATCH TONIGHT OVER ENTIRE CWA. MS JUN 01
In the hours before
Local storm report, Jun 13, 6:32 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....e
1215 PM 2 SE COOPER IA 1 INCH HAIL
06/12/01 GREENE REPORTED BY PUBLIC.The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:41 PM CDT | Tornado Warning | DMX | Emmet | 24 min |
| Jun 13, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 30 min |
| Jun 13, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 25 min |
| Jun 13, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 26 min |
| Jun 13, 11:22 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 18 min |
| Jun 14, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 30 min |
| Jun 14, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 29 min |
| Jun 14, 2:31 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 34 min |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 35 min |
| Jun 14, 2:59 PM CDT | Tornado Warning | DMX | Decatur, Ringgold | 31 min |
| Jun 14, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 40 min |
| Jun 14, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 31 min |
| Jun 14, 3:39 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 41 min |
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 42 min |
| Jun 14, 3:53 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 32 min |
| Jun 14, 4:08 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 32 min |
| Jun 14, 4:14 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 46 min |
| Jun 14, 4:37 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 28 min |
| Jun 14, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.